# SDR CA060530004

- Difficulty date: May 12, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 11,324 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Box
- Part number: 055211313
- Condition: Separated
- Location: Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: A

## Discrepancy

STUDENT REMOVED CARB HEAT AFTER EXERCISE AND A/C RPM RESPONDED BY DROPPING, SO CARB HEAT WAS REAPPLIED.  ENG CONTINUED TO GET ROUGHER AND POWER WAS ADDED.  ENDED UP WITH FULL POWER/CARB HOT AND ENGINE RESPONSE WAS 1900 RPM/75 KTS DESCENDING.  ANY CHANGE TO PUT CARB HEAT CAUSED RPM TO DROP SIGNIFICANTLY (BELOW 1500 RPM) LEFT AT POWER FULL/CARB HOT.  ALL ENG INSTRUMENTS READING NORM. A/C WAS NOTICEABLY SHAKING DUE TO ROUGH ENG. ENG RESPONSE STAYED THIS WAY UNTIL ON FINAL, WHERE RESPONSE BECAME NORMAL AND LANDING UNEVENTFUL. UPON EXAM FOUND CARB AIR BOX HAD BEEN REPAIRED PREVIOUSLY, THE PATCH REPAIR RIVETS FAILED, CAUSING REPAIR PATCH TO FALL INSIDE AIR BOX AND PARTIALLY BLOCK CARBURETOR INTAKE. APPLICATION OF CAR
